MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 227084166); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal section.The patient was undergoing dense mesh stent implantation for treatment of a saccular, unruptured aneurysm in the right upper clinoid segment with a max diameter of 5.63 mm and a 4.87 mm neck diameter.Landing zone: distal: 3.87 mm and proximal: 4.64 mm.The accessed vessel was the femoral artery with a diameter of 3.65 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 0.The angiographic result post procedure was normal.It was reported that under the guidance of the nerve guidewire, the phenom27 was smoothly raised to the middle cerebral artery.The ped2 stent was smoothly raised through the phenom27, and the stent was started to be released.Released the tip end of the stent in situ, the stent was not opened at all, raised the middle catheter, waited for a certain period of time, pushed and pulled the stent and swung the whole part, but the tip end of the stent was still not opened.Raised phenom27, and then retrieved the stent, and released it again.After many operations, the problem still could not be solved.The tip end of the stent was not opened at all and was removed from the body as a whole.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the failure to open was undetermined.The distal section of the pipeline did not open.The pipeline was not placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.There was no visible damage to the catheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pushwire was returned within catheter.Damage location details: the pushwire was extending out from catheter hub.The pushwire was found to be bent at ~46.5cm from proximal end.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The distal end of pipeline flex shield braid was found to be not opened due to damaged braid.The proximal end of pipeline flex shield braid was found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be damaged at ~3.9cm from distal end.The catheter tip and marker band were examined; and was found to be flattened.No other anomalies were observed.Testing/analysis: the pushwire and braid were pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub, lumen and tip with no issues; however, the resistance observed at the damaged locations.Conclusion: based on the analysis findings, the pipeline flex was confirmed to have failure/incomplete open at distal as the distal end of pipeline flex shield braid was not fully opened due to damaged braid.However, the root cause for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19331091
Report Number2029214-2024-00924
Device Sequence Number6942492
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public00763000284633
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB684765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer05/24/2024
07/17/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/17/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age62 YR
Patient SexFemale